Treatment-related myelodysplasia/AML in a patient with a history of breast cancer and an oligodendroglioma treated with temozolomide: case study and review of the literature.
ABSTRACT The emergence of temozolomide as an effective alkylating agent with little acute toxicity or cumulative myelosuppression has led to protracted courses of chemotherapy for many patients with gliomas. Secondary, or treatment-related, myelodysplasia (t-MDS) and acute myelogenous leukemia (t-AML) are life-threatening complications of alkylating chemotherapy and have been reported in patients with primary brain tumors. We describe a case of temozolomide-related t-MDS/AML and discuss the clinical features of this condition. Administration of an alkylating agent in patient populations with long median survivals must be undertaken with an understanding of the potential for this treatment complication.
Article: Prolonged and severe myelosuppression in two patients after low-dose temozolomide treatment- case study and review of literature.[show abstract] [hide abstract]
ABSTRACT: Temozolomide is an alkylating agent used frequently in the management of gliomas. Although temozolomide is generally safe, rarely it can cause life threatening complications. Here we report the cases of two patients who developed prolonged and severe pancytopenia after low dose continuous temozolomide concurrently with cranial radiotherapy. The pancytopenia lasted two to six months. Both the patients were young, treatment naïve, and had temozolomide treatment for only approximately four weeks.Journal of Neuro-Oncology 12/2007; 85(2):229-30. · 3.21 Impact Factor
Article: Acute lymphoblastic leukemia subsequent to temozolomide use in a 26-year-old man: a case report.[show abstract] [hide abstract]
ABSTRACT: We report the development of acute lymphoblastic leukemia in a patient in whom temozolomide was used for the treatment of a brain tumor. Unlike that of other alkylating agents, the leukemogenic potential of temozolomide is considered to be very low, and very rarely are such cases reported. A 26-year-old Pakistani man who was treated for glioblastoma with temozolomide in an adjuvant setting was diagnosed to have acute lymphoblastic leukemia one year after stopping temozolomide. Temozolomide is a highly active agent, used in the management of high-grade brain neoplasms. The agent is generally regarded to be safe, with an acceptable safety profile. Very few cases of myelodysplasia associated with temozolomide use have been reported. We report here the first case of acute lymphoblastic leukemia, which developed in a young man about one year after he finished taking temozolomide. This should provide further insight into a possible toxicity profile of this alkylating agent. This finding should be of interest to physicians in general and to medical oncologists in particular.Journal of Medical Case Reports 01/2010; 4:274.